Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 19, NWS Kansas City, MO

April 10, 2013Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 10, 2013, 10:17 AM CDT for Cooper County, Missouri. It took effect at Apr 10, 2013, 9:10 PM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 10:17 AM CDT (15:17 UTC)
In effect from
Apr 10, 2013, 9:10 PM CDT
Expired
Apr 12, 2013, 10:16 AM CDT
In force
37 hr
Issued by
NWS Kansas City, MO
Flood severity
Moderate

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 20.18 ft at Apr 11, 2013, 2:00 PM CDT.

actionminormoderate510152004/1004/1104/1204/13
Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:24 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 10, 6:24 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 AM CDT WED APR 10 2013

.SHORT TERM...(Today through Thursday Afternoon)
Issued at 349 AM CDT WED APR 10 2013

Showers and thunderstorms are ongoing early this morning however any
severe threat has diminished. The main concern for today will be the
potential for areal and river flooding with several rounds of
rainfall expected through the day and into tonight. Have maintained
categorical POPs through early afternoon before decreasing POPs from
west to east as we go through the afternoon hours. Rainfall amounts
of over an inch have already fallen over portions of northwestern
Missouri and northeastern Kansas with values of half and inch to an
inch south of the Missouri River. With several rounds of
precipitation expected today an additional three quarters to an inch
and a half of precipitation will be possible and given recent snow
melt and precipitation earlier this week (Sunday) a number of creeks
and tributaries have the potential to flood.

The current precipitation over the CWA is tied to a slow moving cold
front which is pushing across the CWA this morning. This front will
exit the area this morning however several impulses behind the cold
front, but out ahead of the upper level trough over the western High
Plains, will help bring the additional rounds of rainfall. A flood
watch is currently in affect until Thursday evening.

Temperatures today behind the cold front will be significantly
cooler than yesterday with modest cold air advection. Highs today
will range from the lower 60s across the southeastern CWA to near
40 across the extreme northwestern CWA.

Speaking of temperatures, that will become a concern as we head into
tonight. The upper level trough will move into eastern Nebraska
tonight with perhaps a few light showers affecting the northern CWA.
One of the concerns with the temperatures is, what form will
precipitation be in? There is the potential for rain to mix with
snow or sleet overnight as low temperatures drop into the 30s CWA
wide. Cloud cover should keep temperatures from dropping below
freezing however if we do clear out overnight temperatures could
fall below freezing. Regardless, frost will most likely be an issue
tonight and any individuals with sensitive vegetation outside will
need to take measures to protect it. A Frost Advisory may have to be
issued later today.

Thursday the upper level trough will move through Iowa with
additional showers possible mainly across the northern CWA. Any
showers however will be light. Temperatures Thursday will remain
some 20+ degrees below average with highs only reaching into the
40s.

.LONG TERM...(Thursday Evening through Tuesday)
Issued at 349 AM CDT WED APR 10 2013

Any lingering precipitation will taper off on Thursday evening as
dry air feeds in from the southwest and the upper low pushes off to
the northeast. Chilly but otherwise quiet conditions will settle in
for Thursday night through early Saturday, then more seasonable
temperatures will build into the region as return flow develops
ahead of another approaching storm system. Low temperatures both
Friday morning and Saturday morning could drop a few degrees below
freezing across the region as cold air wraps around the back side of
the low, possibly warranting frost or freeze headlines across the
area.

Rain chances will develop again by Saturday evening as moisture/
warm-air advection kicks up ahead of the approaching system, then
will increase by Sunday evening as a weak front drops into northern
Missouri. The boundary may become stationary around the Iowa border,
allowing scattered thunderstorm chances to continue into Monday and
Tuesday, especially during the nights as the low level jet kicks up
and enhances lift along the front. Precipitation cannot be ruled out
in any one period, with instability lingering along and south of the
boundary and the upper jet sitting just to the north. A deep trough
and associated surface cold front will eventually sweep this system
out of the region on Wednesday or Thursday; however, timing of this
feature is uncertain due to increasing model differences.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday) Issued at
624 AM CDT WED APR 10 2013

Several rounds of showers will impact the terminals today before
coming to an end tonight. Model soundings as well as MOS guidance
show that IFR cigs this morning will drop into LIFR by this
afternoon. Light fog will also be an issue at the terminals reducing
vsbys to 4-5SM. Winds will be out of the northwest around 10kts
today before backing to the west-northwest tonight and remaining
around 10kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH through Thursday evening FOR KSZ025-057-060-102>105.

MO...FLOOD WATCH through Thursday evening FOR MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

&&

SHORT TERM...73
LONG TERM...Laflin
AVIATION...73
Hazardous weather outlook, Apr 10, 7:40 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 AM CDT WED APR 10 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
740 AM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE
THROUGH THIS AFTERNOON. LOCALLY HEAVY RAINFALL AMOUNTS MAY LEAD TO
LOCAL FLOODING ISSUES ON AREA RIVERS AND STREAMS. OTHERWISE...SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL FALL SHARPLY TONIGHT AND THROUGH THE NEXT COUPLE
OF NIGHTS. READINGS MAY DROP BELOW FREEZING FOR AN HOUR OR TWO BOTH
FRIDAY AND SATURDAY MORNINGS...BUT A HARD FREEZE IS PRESENTLY NOT
ANTICIPATED. NEVERTHELESS...PERSONS SHOULD PROTECT TENDER
VEGETATION.

A CHANCE FOR THUNDERSTORMS WILL RETURN FOR SUNDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BLAIR

In the hours before

Local storm report, Apr 10, 8:47 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
847 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             1 S KANSAS CITY         39.11N 94.55W
04/09/2013  E0.75 INCH       JACKSON            MO   TRAINED SPOTTER

1022 PM     HAIL             4 NW LIBERTY            39.29N 94.47W
04/09/2013  E1.00 INCH       CLAY               MO   NWS EMPLOYEE

            NICKEL TO QUARTER SIZE

&&

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:10 PM CDTSevere Thunderstorm WarningEAXAtchison35 min
Apr 9, 9:59 PM CDTSpecial Weather StatementEAXClay31 min
Apr 9, 10:25 PM CDTSpecial Weather StatementEAXClay, Clinton50 min
Apr 9, 10:28 PM CDTSpecial Weather StatementEAXJackson32 min
Apr 9, 10:41 PM CDTSpecial Weather StatementEAXDeKalb34 min
Apr 10, 6:40 AM CDTRiver Flood WarningEAXClay, Ray9 hr
Apr 10, 8:23 AM CDTRiver Flood WarningEAXRay37 hr
Apr 10, 10:17 AM CDTRiver Flood WarningEAXCooper, Saline4 hr
Apr 10, 10:17 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston69 hr
Apr 10, 10:17 AM CDTRiver Flood WarningEAXHoward28 hr
Apr 10, 10:17 AM CDTRiver Flood WarningEAXCarroll43 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.